MAUDE Adverse Event Report: KARL STORZ SE & CO. KG FASCIAL CLOSURE INSTRUMENT, 2.8MM, 17CM

KARL STORZ SE & CO. KG FASCIAL CLOSURE INSTRUMENT, 2.8MM, 17CM
Model Number 26173AM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device in question was returned to the manufacturer.This information is reflected in section d9.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that shaft is broken.No negative impact in state of patient health reported.
 
Additional Manufacturer Narrative
New information was received march 25, 2025 and march 26, 2025.The event description was corrected as follows: the defect was detected during incoming inspection at the customer.The instrument was defective out of the box.Tip unhooked.The instrument was not used.There was no patient or procedure involved.According to the event description there is no information that the event caused a harm or serious injury to patient, user or third party.Since the risk analysis is based to patient, user or third party harms no risk-id is applicable to the reported event.Non-serious events are monitored through the trending process (q1.5.0001.Wi002).Based on this new information the sentinel event referenced in version ba is not applicable and no similar event that caused or contributed to a death or serious injury could be found.In conclusion the probability of this malfunction to cause or contribute to a death or serious injury is considered as negligible and therefore not reportable.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
An incorrect address was provided in section g1 in the initial report.This supplemental report is to provide the correct contact information for this section.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Adding awareness date for 9610617-2025-00284 supplemental #2, as it was submitted without the awareness date.The awareness date should be april 14, 2025.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
FASCIAL CLOSURE INSTRUMENT, 2.8MM, 17CM
Common Device Name
FASCIAL CLOSURE INSTRUMENT, 2.8MM, 17CM
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
4242188247
MDR Report Key21462419
Report Number9610617-2025-00284
Device Sequence Number7764170
Product Code GCJ
UDI-Device Identifier04048551097755
UDI-Public04048551097755
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K942612
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26173AM
Device Catalogue Number26173AM
Device Lot NumberWL05
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2025
Supplement Date Received by Manufacturer04/01/2025
Not provided
04/14/2025
Initial Report FDA Received Date02/25/2025
Supplement Report FDA Received Date04/03/2025
04/14/2025
04/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown